Alert archive / Louisiana / Wind Advisories in 2008
Wind Advisory 7, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Apr 10, 2008, 9:02 AM CDT for 5 counties in Mississippi; 12 parishes in Louisiana. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 9:02 AM CDT (14:02 UTC)
- Expired
- Apr 10, 2008, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 101405 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 905 AM CDT THU APR 10 2008 ...A WIND ADVISORY IS IN EFFECT TODAY... .STRONG SOUTHERLY WINDS ARE DRIVEN BY THE COMBINATION OF A STRONG RIDGE OF HIGH PRESSURE OVER FLORIDA AND A DEVELOPING AREA OF LOW PRESSURE OVER THE SOUTHERN PLAINS. WINDS ARE EXPECTED TO INCREASE WITH GUSTS FROM 30 TO 35 MILES AN HOUR AT TIMES. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-102215- /O.NEW.KLIX.WI.Y.0007.080410T1402Z-080410T2300Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 902 AM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE COMBINATION OF A STRONG RIDGE OF HIGH PRESSURE OVER FLORIDA AND A DEVELOPING AREA OF LOW PRESSURE OVER THE SOUTHERN PLAINS WILL CREATE STRONG WINDS ACROSS SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA THROUGH THIS AFTERNOON. SOUTHEAST TO SOUTH WINDS 20 TO 30 MPH WITH GUST UP TO 35 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ON BRIDGES...EXPOSED HIGHWAYS AND ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:13 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 10, 4:13 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 AM CDT THU APR 10 2008
.SHORT TERM...
DEEP LAYERED ONSHORE FLOW WELL ESTABLISHED ACROSS THE GULF STATES
THIS MRONGN IN ADVANCE OF VIGOROUS SPRING STORM OVER TEXAS.
IMPRESSIVE SATELLITE PRESENTATION OF A LARGE CONVECTIVE WEDGE
INDICATIVE OF LARGE SCALE OMEGA AND UPPER DIFLUENT FLOW WITH
DIGGING TROUGH IN THE INTERMOUNTAIN REGION. STRONGEST PART OF
UPPER JET STRUCTURE WAS MOVING ACROSS THE SIERRAS WITH A 150KT
MAXIMUM MOVING TOWARDS THE LAS VEGAS AREA. RADAR PRESENTATION
SHOWS DERECHO LOOKING BOW ECHO MOVING ACROSS CENTRAL AND NORTH
TEXAS THIS MORNING. MODELS INDICATE THE UPPER LEVEL SUPPORT TO
EJECT NORTHEAST RATHER QUICKLY TODAY BUT BEING REPLACED BY NEXT
IMPULSE ROTATING AROUND THE BASE OF THE TROUGH THIS AFTERNOON TO
RE-INVIGORATE THE CONVECTION IN THE MIDDLE MISSISSIPPI
VALLEY...WHERE STORM PREDICTION CENTER HAS APTLY PLACED A MODERATE
RISK AREA. THE PROSPECTS OF SEVERE WEATHER IN OUR FORECAST AREA IS
MARGINAL AS THE BEST DYNAMICS WILL BE MOVING AWAY FROM THE AREA
UPON THE ARRIVAL OF ORGANIZED CONVECTION. MODELS ALSO SHOW STRONG
CAPPING ALOFT THAT WILL SLOWLY ERODE BUT PROBABLY NOT ENOUGH
BEFORE WINDS BECOME UNIDIRECTIONAL FRIDAY. THIS WOULD SUPPORT A
DURATION OF MODERATE RAINFALL AND PERHAPS SOME DAMAGING WIND
THREAT GOING INTO FRIDAY EVENING.
RAN LOCAL CHAP PROGRAM ON GFS MODEL SOUNDINGS AND IT DOES NOT
SUPPORT SEVERE THREAT IN OUR FORECAST AREA. THE WORST OUTPUT WAS
40-50 MPH WIND GUST POTENTIAL AND MARBLE SIZED HAIL POTENTIALS.
WILL MAINTAIN THE HAZARDOUS WEATHER OUTLOOK WORDING OF SLIGHT RISK
BUT WILL NOT HIGHLIGHT OR MENTION IN ZONE PRODUCT.
COMPRESSIONAL HEATING AND STRONG SOUTHWEST FLOW ALOFT SHOULD SEE
TEMPERATURES PUSH INTO THE MID OR EVEN UPPER 80S TODAY AWAY FROM
COOLER MARINE INFLUENCES. WARM AND HUMID CONDITIONS OVERNIGHT
WITH LOW TOPPED MARINE LAYER SHOWERS AT 20 PERCENT. EXTENSIVE
CLOUDINESS TOMORROW AND ONSET OF RAINFALL SHOULD KEEP TEMPERATURES
A LITTLE LOWER FRIDAY AFTERNOON BUT NEARLY ALL LOCATIONS SHOULD
REACH THE LOWER 80S. EXTENSIVE COVERAGE OF RAINFALL FRIDAY NIGHT
WITH COOLING TEMPERATURES AFTER FRONTAL PASSAGE. /24
.LONG TERM...
MODELS ARE SHOWING UPPER LEVEL TROUGH ORIENTATION SITUATED NE-SW
THROUGH SUNDAY MORNING BEFORE SWINGING THROUGH THE AREA AS A LARGE
AMPLITUDE TROUGH ALONG THE EASTERN SEABOARD LATE SUNDAY THROUGH
TUESDAY. HAVE CONCERNS OF CLOUDS LINGERING SATURDAY INTO EARLY
SUNDAY TO CAUSE LOW CONFIDENCE IN TEMPERATURE FORECASTS THIS
WEEKEND. IT IS WITH HIGH CERTAINTY THAT THE COLD AIR ADVECTION
WILL BE QUITE UNSEASONABLY COOL WITH A FEW MORNINGS IN THE
40S...MAYBE AN UPPER 30S READING IN DRAINAGE PRONE AREAS MONDAY
MORNING AND TUESDAY MORNING. STEADY WARMING TREND THROUGHOUT THE
REMAINDER OF THE WEEK. /24
&&
.AVIATION...
STRONG BOUNDARY LAYER WINDS TONIGHT WILL LIMIT FOG FORMATION.
HOWEVER...AN ELEVATED INVERSION WILL ALLOW FOR CONTINUED LOW
CLOUDS THROUGH THE MORNING HOURS. EXPECT MVFR CONDITIONS TO
PREDOMINATE...WITH DECKS RUNNING AROUND 1500 TO 2000 FEET. BY
18Z...ENOUGH MIXING SHOULD TAKE PLACE TO BREAK UP THE DECK AND
ALLOW CEILINGS TO RISE TO AROUND 4000 FEET. HOWEVER...A STRATUS
DECK WILL BUILD BACK IN BETWEEN 01 AND 03Z TONIGHT...AS ELEVATED
INVERSION REDEVELOPS. ONCE AGAIN...WINDS SHOULD BE STRONG ENOUGH
TO LIMIT ANY FOG FORMATION. /32
&&
.MARINE...
STRONG ONSHORE FLOW WILL PREVAIL THROUGH FRIDAY NIGHT...AS A
TIGHTENING PRESSURE GRADIENT DEVELOPS BETWEEN AN AREA OF LOW
PRESSURE MOVING THROUGH THE PLAINS INTO THE MIDWEST...AND A STRONG
RIDGE REMAINS CENTERED OVER FLORIDA. WINDS OF 20 TO 25 KNOTS WITH
HIGHER GUSTS SHOULD CONTINUE ACROSS THE COASTAL WATERS...ALLOWING
SEAS TO INCREASE TO 6 TO 8 FEET. OVER THE TIDAL LAKES...WINDS OF
15 TO 20 KNOTS WITH BRIEF PERIODS OF 20+ KNOTS ARE EXPECTED TO
CONTINUE. SMALL CRAFT ADVISORIES HAVE BEEN HOISTED FOR ALL MARINE
ZONES FOR TODAY...WITH AN EXTENSION OF THE ADVISORIES FOR THE
OFFSHORE COASTAL WATERS THROUGH TONIGHT. A COLD FRONT IS EXPECTED
TO SLIDE THROUGH FRIDAY NIGHT...WITH A STRONG RIDGE BUILDING IN
FOR THE WEEKEND. STRONG SUBSIDENCE AND COLD AIR ADVECTION BEHIND
THE FRONT WILL ALLOW FOR THE DEVELOPMENT OF STRONG OFFSHORE FLOW
FOR THIS WEEKEND INTO EARLY NEXT WEEK. SMALL CRAFT ADVISORY
CONDITIONS SHOULD CONTINUE THROUGH SUNDAY AS THIS RIDGE BUILDS IN.
/32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 69 80 53 / 20 30 70 70
BTR 86 71 81 55 / 20 20 60 70
MSY 86 72 81 61 / 20 20 30 70
GPT 78 73 80 61 / 20 20 30 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR LAZ066.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR GMZ555-570-575.
&&
24/32Hazardous weather outlook, Apr 10, 5:45 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 AM CDT THU APR 10 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-101700- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 545 AM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MOVING INTO EAST- CENTRAL AND EXTREME SOUTHWEST MISSISSIPPI OVERNIGHT. THE PRIMARY THREATS WOULD BE DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. SOME HAIL AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THE STRONGER STORMS THIS EVENING. MARINE... SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE SOUTHEAST LOUISIANA AND MISSISSIPPI COASTAL WATERS AS WELL AS THE TIDAL LAKES TODAY THROUGH TONIGHT FOR STRONG SOUTH WINDS AND BUILDING SEAS. TIDES ARE ALSO RUNNING ONE TO TWO FEET ABOVE NORMAL DUE TO LARGE ASTRONOMICAL TIDAL RANGES AUGMENTED BY STRONG ONSHORE WINDS. SOME MINOR FLOODING OF LOW LYING ROADS AND TIDAL MARSHES CAN BE EXPECTED DURING HIGH TIDE OUTSIDE THE HURRICANE PROTECTION LEVEE SYSTEM. RIVER FLOODING... FLOODING IS OCCURRING OR EXPECTED ALONG THE MISSISSIPPI RIVER FROM RED RIVER LANDING TO JUST ABOVE NEW ORLEANS...AND ALONG THE LOWER ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS REGARDING RIVER FLOODING FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING... FLOODING WILL BE A SIGNIFICANT HAZARD ON THE MISSISSIPPI AND ATCHAFALAYA RIVER SYSTEMS THROUGH THE NEXT SEVEN DAYS AND BEYOND. REFER TO THE LATEST RIVER FORECASTS...FLOOD STATEMENTS AND WARNINGS FOR DETAILS. THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IN ADVANCE OF AND ALONG A COLD FRONT FRIDAY. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS FROM ORGANIZED THUNDERSTORMS POSSIBLY IN A SQUALL LINE. MODERATE TO HEAVY RAINFALL WILL LINGER INTO EARLY SATURDAY MORNING. THERE MAY BE A THREAT FOR LOCALIZED FLOODING FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY. THERE MAY BE A NEED FOR ACTIVATION FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:41 PM CDT | Coastal Flood Warning | LIX | 6 hr | |
| Apr 10, 12:27 PM CDT | River Flood Warning | LIX | Orleans | 46 hr |
Nearby
Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.